Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 14, NWS Miami, FL

June 6, 2018Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2018, 5:04 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2018, 5:04 PM EDT (21:04 UTC)
Expired
Jun 6, 2018, 5:30 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS52 KMFL 062104
SVRMFL
FLC011-099-062130-
/O.NEW.KMFL.SV.W.0014.180606T2104Z-180606T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
504 PM EDT WED JUN 6 2018

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 530 PM EDT.

* At 504 PM EDT, a severe thunderstorm was located over Deerfield
  Beach, moving east at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach and
  Margate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990
TIME...MOT...LOC 2104Z 271DEG 12KT 2631 8011 

HAIL...0.88IN
WIND...60MPH
 
$$

RAG
2 follow-up statements
484 
WWUS52 KMFL 062107
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
507 PM EDT WED JUN 6 2018

FLC011-099-062130-
/O.CON.KMFL.SV.W.0014.000000T0000Z-180606T2130Z/
Broward FL-Palm Beach FL-
507 PM EDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 506 PM EDT, a severe thunderstorm was located over Deerfield
Beach, moving east at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach and
Margate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990
TIME...MOT...LOC 2106Z 271DEG 12KT 2631 8010 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

RAG
489 
WWUS52 KMFL 062121
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
521 PM EDT WED JUN 6 2018

FLC011-099-062130-
/O.EXP.KMFL.SV.W.0014.000000T0000Z-180606T2130Z/
Broward FL-Palm Beach FL-
521 PM EDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 530 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty 
winds and heavy rain are still possible showers and thunderstorms 
over the next hour.

LAT...LON 2622 8020 2640 8019 2644 7989 2617 7990
TIME...MOT...LOC 2120Z 271DEG 12KT 2631 8005 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 6, 3:52 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
352 PM EDT Wed Jun 6 2018

.DISCUSSION...
REST OF TODAY AND TONIGHT: Scattered to numerous thunderstorms this
afternoon into the evening across the Lake Okeechobee and east
coast regions. Cooler air aloft today compared to yesterday will
allow for some of the stronger convection to be capable of
producing strong downburst winds and small hail. Convection will
continue throughout the afternoon and evening tapering off after
sunset.

SHORT TERM (Thursday Through Saturday): An upper level low situated
in the northeastern Gulf will drive our weather pattern the next
couple of days as it meanders just to the west of the peninsula.
This will allow cooler temperatures aloft, steep lapse rates and
increase in moisture. Therefore, the next few days we will see an
increase in convective coverage across the area with a favorable
environment for stronger thunderstorms to produce strong
downburst and small hail each afternoon and evening.

LONG TERM (Early Next Week): The upper level low across the
northeastern Gulf will gradually weaken as the western Atlantic
ridge will work its way into the region. This will bring light flow
across the area. Mid-levels will warm and a return to more
typical climo weather pattern across the area. Scattered showers
and storms developing along the seabreezes each afternoon
and concentrating over the interior and Lake Okeechobee regions.

Daily maxima and minima temperatures will be around normal in the
extended forecast period.

&&

.MARINE...
MARINE: South-southwest winds around 10 to 15kts the rest of
today. Tomorrow winds will shift to be out of the south-south east
becoming southeast this weekend around 10kts. Seas will be 3 feet
or less through the weekend. Scattered to numerous storms moving
offshore the rest of today and Thursday in the Atlantic waters.
The rest of the week storms will focus over the interior and Lake
Okeechobee.

&&

.AVIATION...
VFR conditions should prevail, but scattered to numerous
thunderstorms are expected today across eastern terminals, where
brief but possibly significant restrictions are likely. Where rain
chances are higher, have TEMPO TSRA group at PBI from 20-24z. TMB
and possibly MIA may remain SW of greatest thunderstorm coverage,
and APF will remain dry. Generally SW wind 10 KT expected today,
but Atlantic sea breeze may penetrate PBI/FLL/MIA bringing a
several hour period of SSE winds at 10 to 15 KT. Light wind
tonight, then SW at 10 KT Thursday morning. After this evening,
showers will likely hold off eastern terminals until Thursday
afternoon, but Naples could see some showers Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  73  90  75  90 /  40  70  50  50
Fort Lauderdale  77  90  76  89 /  30  60  40  50
Miami            76  92  76  90 /  20  70  40  50
Naples           77  90  76  90 /  10  50  10  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...23/SK
Hazardous weather outlook, Jun 6, 11:40 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1140 AM EDT Wed Jun 6 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1140 AM EDT Wed Jun 6 2018

...ISOLATED STRONG THUNDERSTORMS EASTERN AREAS AND AROUND THE LAKE...
...WATERSPOUTS POSSIBLE LAKE OKEECHOBEE AND NEARSHORE ATLANTIC...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected this
afternoon and evening, mainly away from the Gulf Coast. The primary
threat is cloud to ground lightning, but isolated strong
thunderstorms will be capable of producing high winds and hail.

Waterspouts: Thunderstorms could produce waterspouts on Lake
Okeechobee and nearshore Atlantic waters this afternoon and evening.

Wind: The strongest thunderstorms today over northern and eastern
areas will be capable of producing wind gusts to 55 mph.

Hail: Small hail is possible in the strongest thunderstorms today,
generally over the east coast urban areas as well as near Lake
Okeechobee.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are expected each day, mainly during the
afternoons. The focus will be toward the east coast Thursday, then
over the interior Friday into early next week. The primary threat
will be lightning, although gusty winds and locally heavy rain are
also possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and hail.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 6, 3:33 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT WED JUN 6 2018

FLZ067-068-168-062000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
333 PM EDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palm Beach Gardens, moving
  northeast at 30 mph.

* Small hail, funnel clouds, and wind gusts of 50 to 55 mph will be
  possible with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach,
  Tequesta, Juno Beach, North Palm Beach, Lake Park, Juno Ridge, Fau
  North Campus, Philo Farms, Limestone Creek and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2681 8003 2677 8015 2692 8025 2696 8019
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1933Z 241DEG 25KT 2689 8013

RAG
Special weather statement, Jun 6, 3:54 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT WED JUN 6 2018

FLZ073-074-173-174-062045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
354 PM EDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI-DADE COUNTY UNTIL
445 PM EDT...

* At 353 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Miami
  Beach to 8 miles east of Black Point. Movement was east at 10 mph.

* Dime size hail, funnel clouds, and wind gusts up to 50 mph will be
  possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Miramar, Miami Beach, Homestead, Coral Gables, Key
  Biscayne, South Miami, Surfside, Homestead Miami Speedway, Black
  Point, Miami Gardens, The Redland, Virginia Key, Kendall, North
  Miami, Doral, North Miami Beach, Aventura and Miami Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2565 8008 2560 8013 2553 8009 2542 8013
      2545 8054 2596 8033 2596 8030 2597 8029
      2597 8010 2600 8004 2582 8004
TIME...MOT...LOC 1953Z 257DEG 8KT 2583 8013 2551 8018

RAG
Local storm report, Jun 6, 4:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT WED JUN 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N  80.94W
06/06/2018  M39 MPH          AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST AT MESONET SITE
            L005

0330 PM     MARINE TSTM WIND 6 E BUCKHEAD RIDGE      27.14N  80.79W
06/06/2018  M43 MPH          AMZ610             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 43 MPH AT
            MESONET SITE L001 OVER LAKE OKEECHOBEE.

0339 PM     MARINE TSTM WIND 1 NNE JUNO BEACH        26.89N  80.05W
06/06/2018  M41 MPH          AMZ650             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 41 MPH AT THE
            WXFLOW SITE XJUP.

0341 PM     MARINE TSTM WIND 4 SE JUPITER            26.89N  80.05W
06/06/2018  M42 MPH          AMZ650             FL   MESONET

            A THUNDERSTORM PRODUCED A WIND GUST OF 42 MPH AT THE
            WXFLOW SITE XOAK.

0400 PM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N  80.10W
06/06/2018  M40 MPH          AMZ651             FL   C-MAN STATION

            A THUNDERSTORM PRODUCED A WIND GUST OF 40 MPH AT FOWEY
            ROCKS. THIS SITE IS ELEVATED AT 144 FEET.

&&

EVENT NUMBER MFL1800168
EVENT NUMBER MFL1800169
EVENT NUMBER MFL1800170
EVENT NUMBER MFL1800171
EVENT NUMBER MFL1800172

CWC
Special weather statement, Jun 6, 4:45 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT WED JUN 6 2018

FLZ067-068-071-072-168-172-062130-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
445 PM EDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 530 PM EDT...

* At 445 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Parkland, or near Coral
  Springs, moving east at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph will be
  possible with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray
  Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut
  Creek, North Lauderdale, Parkland, Hillsboro Beach, Mission Bay,
  Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk,
  Godfrey Road and Kings Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8028 2639 8031 2649 7994 2622 7989
TIME...MOT...LOC 2045Z 260DEG 14KT 2631 8022

RAG
Special weather statement, Jun 6, 4:50 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT WED JUN 6 2018

FLZ066>068-168-062115-
Hendry FL-Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
450 PM EDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY AND PALM
BEACH COUNTIES UNTIL 515 PM EDT...

* At 449 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms developing along a line
  extending from near North County Airport to Lion Country Safari
  Park to 11 miles southwest of Loxahatchee Groves to 11 miles east
  of Belle Glade Camp to 9 miles north of Rotenberger Wildlife
  Refuge. Movement was southeast at 25 mph.

* Winds in excess of 45 mph and funnel clouds will be possible with
  these storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
  Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach,
  Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lake
  Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International
  Airport, Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2679 7992 2666 8003 2639 8020 2635 8027
      2633 8039 2634 8082 2657 8100 2664 8056
      2667 8049 2696 8032 2696 8017
TIME...MOT...LOC 2049Z 317DEG 22KT 2692 8026 2672 8037 2663 8044 2659
8051 2654 8087

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:07 PM EDTSpecial Marine WarningMFL53 min
Jun 5, 8:59 PM EDTSpecial Marine WarningMFL91 min
Jun 6, 1:42 PM EDTSpecial Marine WarningMFL48 min
Jun 6, 3:02 PM EDTSpecial Marine WarningMFL43 min
Jun 6, 3:33 PM EDTSpecial Weather StatementMFLMartin27 min
Jun 6, 3:34 PM EDTSpecial Marine WarningMFL41 min
Jun 6, 3:51 PM EDTSpecial Marine WarningMFL54 min
Jun 6, 3:54 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Jun 6, 4:42 PM EDTSpecial Marine WarningMFL63 min
Jun 6, 4:45 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 6, 4:50 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Jun 6, 5:01 PM EDTSpecial Marine WarningMFL29 min
Jun 6, 5:20 PM EDTSpecial Marine WarningMFL115 min
Jun 6, 5:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 6, 5:42 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Jun 6, 6:47 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 6, 7:37 PM EDTSpecial Weather StatementMFLMiami-Dade23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.